Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 55, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 5, 2006, 3:16 PM CDT for Aransas County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2006, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 5, 2006, 5:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:33 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 5, 2:33 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
233 PM CDT WED JUL 5 2006
.UPDATE...QUICKLY UPDATED TO INCLUDE SRN COASTAL BEND IN FLASH
FLOOD WATCH THIS AFTN AND EVENING AS VERY SLOW MOVG TSTMS WORKING
ALONG OUTFLOW BOUNDARY INTO THE REGION. MORE ON AFTN PKG.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO...AND VICTORIA.
GM...NONE.
&&
MJG...SHORT-TERMHazardous weather outlook, Jul 5, 6:09 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 609 AM CDT WED JUL 5 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 609 AM CDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...PRIMARILY OVER THE COASTAL BEND AND VICTORIA CROSSROADS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS THURSDAY THROUGH THROUGH SATURDAY AS MOIST GULF OF MEXICO AIR CONTINUES TO RESIDE OVER SOUTH TEXAS AND COMBINE WITH A WEAKENING UPPER LEVEL LOW AND THE SEABREEZE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL GENERALLY BE IN THE 1 TO 2 INCH RANGE THURSDAY THROUGH SATURDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. THUNDERSTORM CHANCES WILL DECREASE SUNDAY INTO TUESDAY AS AN UPPER LEVEL RIDGE STARTS TO BUILD INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED 87/98
In the hours before
Special weather statement, Jul 5, 10:47 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1047 AM CDT WED JUL 5 2006 TXZ246-247-051645- CALHOUN-REFUGIO- 1047 AM CDT WED JUL 5 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND REFUGIO COUNTIES... AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF TIVOLI...OR 11 MILES SOUTHWEST OF SEADRIFT...MOVING NORTHEAST AT 20 MPH. THERE HAVE BEEN REPORTS OF FUNNEL CLOUDS ASSOCIATED WITH THIS STORM. THIS STORM WILL BE NEAR... SEADRIFT BY 1110 AM CDT. MAGNOLIA BEACH BY 1140 AM CDT. PEOPLE IN CALHOUN AND EASTERN REFUGIO COUNTIES...INCLUDING THE CITIES OF SEADRIFT AND MAGNOLIA BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TM
Special weather statement, Jul 5, 12:38 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1238 PM CDT WED JUL 5 2006 TXZ245>247-051845- ARANSAS-CALHOUN-REFUGIO- 1238 PM CDT WED JUL 5 2006 ...FUNNEL POSSIBLE OVER ARANSAS...CALHOUN AND REFUGIO COUNTIES... AT 1235 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD NEAR MISSION BAY IN REFUGIO COUNTY. DOPPLER RADAR ALSO INDICATED THAT ANOTHER FUNNEL CLOUD COULD BE DEVELOPING OVER COPANO BAY. AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND ACROSS THE ENTIRE REGION...GENERALLY MOVING NORTHEAST AT 10 TO 15 MPH. CONDITIONS ARE EXPECTED TO REMAIN FAVORABLE FOR MORE FUNNEL CLOUDS TO FORM THROUGH MID AFTERNOON. ANY FUNNEL CLOUDS THAT DO FORM WILL BE SHORT LIVED AND ARE NOT EXPECTED TO REACH THE GROUND. HOWEVER...BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND AND BECOME A TORNADO...OR IF OVER WATER...A WATERSPOUT. 33/MORALES
Local storm report, Jul 5, 1:51 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD ROCKPORT 28.04N 97.05W
07/05/2006 ARANSAS TX EMERGENCY MNGR
FLOODING ACROSS THE CITY. WATER ANKLE TO TIRE DEEP IN
SPOTS. ONE HOUSE FLOODED. TWO NURSING HOMES WITH WATER
INSIDE...MAY NEED EVACUATIONS. RAIN RATE 5 INCHES PER
HOUR.
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:53 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 37 min |
| Jul 4, 8:22 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| Jul 5, 2:30 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| Jul 5, 11:01 AM CDT | Special Marine Warning | CRP | 29 min | |
| Jul 5, 11:09 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Kleberg, Nueces and 3 more | 9 hr |
| Jul 5, 12:12 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jul 5, 12:59 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Jul 5, 2:20 PM CDT | Flash Flood Warning | CRP | San Patricio | 115 min |
| Jul 5, 2:38 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 5, 2:58 PM CDT | Special Marine Warning | CRP | 62 min | |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jul 5, 3:32 PM CDT | Special Marine Warning | CRP | 101 min | |
| Jul 5, 3:41 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 49 min |
| Jul 5, 3:51 PM CDT | Special Marine Warning | CRP | 114 min | |
| Jul 5, 4:41 PM CDT | Special Marine Warning | CRP | 64 min | |
| Jul 5, 5:02 PM CDT | Tornado Warning | CRP | Kleberg | 20 min |
| Jul 5, 5:04 PM CDT | Flash Flood Warning | CRP | Kleberg | 116 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.